Oklahoma, 2006

Hail and Damaging Winds in Oklahoma, August 13, 2006

August 13, 2006 · NWS OUN · 4 events in 3 counties and zones

2 hail, 2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 13, 12:59 PM CST, 41 minutes earlier.

Area forecast discussion, Aug 13, 12:59 PM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
159 PM CDT SUN AUG 13 2006

.DISCUSSION...
THE COLD FRONT THAT RANGED FROM NORTHEAST NM INTO SOUTHEAST NE AT
MID-AFTERNOON SHOULD APPROACH NORTHWEST OK LATE THIS EVENING. THE
LOW-LEVEL JET, EXPECTED TO ESTABLISH ITSELF ACROSS THE EASTERN TX
PAN HANDLE TONIGHT WILL PROVIDE MORE LIFT OVER THE FRONT TO BRING
RAIN CHANCES TO LIKELY IN NORTHWEST OK OVERNIGHT. SEASONALLY
SIGNIFICANTLY COOLER AIR AND OVERNIGHT SHOWERS/THUNDERSTORMS ALONG
THE FRONT SHOULD DRIVE IT INTO CENTRAL OK BY MID-DAY MONDAY AND
INTO THE SOUTHERN 1/3 OF OK MONDAY EVENING. A GOOD CHANCE FOR RAIN
SHOULD EXIST ACROSS SOUTHWEST OK AND ADJACENT PARTS OF NORTH TX
MONDAY NIGHT AS A WEAKER LOW-LEVEL JET SHOULD ENHANCE LIFT ALONG
THE FRONT THERE.

LESSER CHANCES FOR RAIN EXIST TUESDAY AS THE FRONT MOVES SOUTH AND
WEAKENS. HIGH TEMPERATURES MONDAY IN NORTHWEST OK BEHIND THE FRONT
SHOULD BE 15 DEGREES COOLER THAN TODAY. MUCH OF THE STATE WILL SEE
COOLER AIR TUESDAY BEFORE A GRADUAL WARM UP STARTS WEDNESDAY. BY
THE END OF THE WEEK, THE UPPER RIDGE IS EXPECTED TO BE CLOSE TO
THE SOUTHERN PLAINS WITH TEMPERATURES ONCE AGAIN ABOVE NORMALS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  75  93  68  90 /  20  40  40  20
HOBART OK         74  91  69  90 /  30  50  40  30
WICHITA FALLS TX  77  99  72  97 /  20  30  40  30
GAGE OK           67  84  63  87 /  70  60  20  30
PONCA CITY OK     73  88  66  89 /  40  50  30  20
DURANT OK         77 100  73  97 /  20  30  40  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

99/99
Hazardous weather outlook, Aug 13, 10:55 AM CST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT SUN AUG 13 2006

OKZ004>048-050>052-TXZ083>090-141200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT SUN AUG 13 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THE CHANCE FOR SEVERE THUNDERSTORMS IS LOW.

DISCUSSION...
SUFFICIENT LOW AND MID LEVEL MOISTURE WILL SUPPORT THUNDERSTORMS
ACROSS THE REGION. MOST OF THE THUNDERSTORM DEVELOPMENT WILL BE
DRIVEN BY STRONG AFTERNOON HEATING. LOW INSTABILITY AND THE LACK OF
ANY FOCUSED LIFTING...WILL MAKE FOR SMALL THUNDERSTORM CELLS...WITH
SHORT LIVED OPPORTUNITIES FOR HEAVY RAIN AND STRONG WIND GUSTS. THIS
ACTIVITY WILL DIMINISH AROUND SUNSET. THERE MAY THEN BE A BRIEF LULL
BEFORE THUNDERSTORMS WITH GREATER ORGANIZATION REACH NORTHWEST
OKLAHOMA AGAIN LATER THIS EVENING.

BY LATE EVENING...A LINE OF STRONG THUNDERSTORMS LIKELY WILL BE
LOCATED ALONG A SURFACE TROUGH AND COLD FRONT FROM THE TEXAS AND
OKLAHOMA PANHANDLES INTO WESTERN AND CENTRAL KANSAS. AN UPPER LEVEL
STORM SYSTEM MOVING OUT OF COLORADO...ALONG WITH A MOIST SOUTHERLY
LOW LEVEL JET...WILL ALLOW THIS ACTIVITY TO PERSIST OVERNIGHT. THE
THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP SLOWLY
SOUTHWARD...REACHING NORTHWEST AND FAR NORTH CENTRAL OKLAHOMA AFTER
9 PM. AN ISOLATED DAMAGING WIND GUST OR MARGINALLY SEVERE HAIL
CANNOT BE RULED OUT...BUT THE CHANCE IS LOW. MORE LIKELY...THE MAIN
HAZARDS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY
EXCESSIVE RAINFALL...AS MANY STRONG STORMS MAY TRAIN OVER THE SAME
LOCATIONS GOING INTO MONDAY MORNING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY AUG 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...15 PERCENT.

OTHER HAZARDOUS WEATHER...
WITH BREEZY WINDS DEVELOPING TODAY...FIRE DANGER WILL RETURN TO THE
VERY HIGH CATEGORY. HEAT INDICES WILL ALSO APPROACH 105 DEGREES IN
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. PEOPLE SHOULD LIMIT TIME
OUTDOORS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
ELEVATED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL BE ONGOING
MONDAY MORNING IN THE NORTHERN HALF OF OKLAHOMA. AS A COLD FRONT
MOVES SOUTH DURING THE DAY...ADDITIONAL SURFACE BASED THUNDERSTORMS
WILL DEVELOP IN PARTS OF CENTRAL AND SOUTHERN OKLAHOMA. WITH WARM
TEMPERATURES AND HIGH CLOUD BASES...SOME OF THE STORMS COULD PRODUCE
DAMAGING WIND GUSTS...AS WELL AS BRIEF HEAVY RAIN. THIS ACTIVITY MAY
REACH WESTERN NORTH TEXAS LATE IN THE DAY. MORE THUNDERSTORMS WILL
BE POSSIBLE THROUGH TUESDAY...AS THE COLD FRONT STALLS AND BEGINS TO
LIFT BACK TO THE NORTH.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY.

The radar

The Vance AFB radar (KVNX), 102 km away, was scanning. The volume nearest the first event began at 19:37 UTC.

Open the radar archive at this moment

Event by event

2 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Woodward

When
August 13, 1:40 PM CST
Where
Woodward County, Mooreland
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.433, -99.200

Hail, Woods

When
August 13, 6:05 PM CST
Where
Woods County, Waynoka
Measured
0.75 in hail
Reported by
COOP STATION
Coordinates
36.583, -98.883

Thunderstorm Wind, Woods

When
August 13, 6:05 PM CST
Where
Woods County, Waynoka
Measured
52 kt (60 mph) estimated gust
Reported by
COOP STATION
Coordinates
36.583, -98.883

Thunderstorm Wind, Grant

When
August 13, 6:10 PM CST
Where
Grant County, 5 mi SE of Manchester
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.950, -97.967

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530106, 5530107, 5530108, 5530109.